Nevada, 2014Heat in Nevada, June 8 to 11, 2014
June 8 to 11, 2014 · NWS VEF · 1 event in 1 county or zone
Two people died of heat related causes in the Las Vegas Valley.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two people died of heat related causes in the Las Vegas Valley.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jun 8, 7:00 AM PST, 5 hours earlier.
Area forecast discussion, Jun 8, 7:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
800 AM PDT SUN JUN 8 2014
.SYNOPSIS...HOT AND DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE
WEEK. THE HOTTEST DAY WILL BE MONDAY...BUT TEMPERATURES WILL REMAIN
ABOVE THE SEASONAL NORMS FOR THE ENTIRE WEEK.
&&
.UPDATE...MOSTLY CLEAR CONDITIONS PREVAIL THIS MORNING WITH SOME
SCATTERED FLAT CUMULUS POSSIBLE IN THE HIGHER TERRAIN OF THE
SOUTHERN GREAT BASIN AND SIERRA THIS AFTERNOON. OTHERWISE, BIG STORY
TODAY WILL BE THE HEAT. THIS MORNINGS WEATHER BALLOON SOUNDING
(WHICH HAS BEEN VERY ACCURATE THE PAST FEW MORNINGS) INDICATED A
FORECAST HIGH OF 104F IN LAS VEGAS. SHOULD SEE TEMPERATURES HEATING
UP WELL INTO THE 100S ACROSS THE DESERTS WITH LOWER 110S POSSIBLE IN
PARTS OF THE COLORADO RIVER VALLEY. DEATH VALLEY THIS AFTERNOON
SHOULD SEE TEMPERATURES CLIMBING TO NEAR 120 DEGREES.
FORECAST IS IN GOOD SHAPE, NO UPDATES PLANNED.
&&
.AVIATION...FOR MCCARRAN...EASTERLY SURFACE WINDS IN THE AFTERNOONS
ARE EXPECTED TODAY AND MONDAY...WITH SPEEDS EXPECTED TO BE 10 KNOTS
OR LESS. HOT TEMPERATURES WILL LEAD TO HIGH DENSITY ALTITUDES AND
LOW LEVEL TURBULENCE AS WELL. THERE WILL BE SOME ENHANCED NORTHEAST
FLOW REACHING KLSV TONIGHT...WHERE GUSTS OF 20KTS ARE POSSIBLE...BUT
NOT EXPECTING THOSE WINDS TO REACH KLAS. OTHERWISE NO OPERATIONALLY
SIGNIFICANT WEATHER IS EXPECTED.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS SHOULD FAVOR TYPICAL DIURNAL TRENDS EACH DAY
THROUGH MONDAY WITH TYPICAL AFTERNOON GUSTS. HOT TEMPERATURES WILL
LEAD TO HIGH DENSITY ALTITUDES AND LOW LEVEL TURBULENCE IN THE
AFTERNOONS. THERE WILL BE SOME CUMULUS DEVELOPMENT OVER THE HIGHER
TERRAIN EACH AFTERNOON...WITH THE MOST SIGNIFICANT DEVELOPMENT
EXPECTED ON TUESDAY.
&&
.PREV DISCUSSION...240 AM PDT SUN JUN 8 2014
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT.
A WEAK SHORTWAVE IS CURRENTLY PUSHING INTO UTAH AND HAS BEEN
ENHANCING CLOUD COVER ACROSS LINCOLN COUNTY OVER THE PAST SEVERAL
HOURS. THERE HAVE ALSO BEEN SOME LIGHT RETURNS ON RADAR...ABOVE 10K
FEET AGL...AND WITH THE VERY DRY AIR AT THE SURFACE EXPECTING ONLY
VIRGA...BUT A FEW SPRINKLES CANT BE RULED OUT PRIOR TO DAYBREAK. THE
MAIN STORY CONTINUES TO BE THE HEAT. THE RIDGE WILL BUILD INTO THE
AREA BEHIND THE SHORTWAVE THAT CONTINUES TO PUSH EASTWARD THROUGH
UTAH TODAY. THERE WILL BE SOME NORTH...NORTHEAST WINDS BEHIND THE
SHORTWAVE TONIGHT ACROSS EASTERN LINCOLN COUNTY AND INTO NORTHEAST
CLARK COUNTY. EXPECT THESE NORTHEAST WINDS TO MAKE IT INTO THE
NORTHEAST PORTION OF THE LAS VEGAS VALLEY...PARTICULARLY AROUND
NELLIS AFB. NO NOTABLE CHANGES WERE MADE TO THE TEMPERATURE FORECAST
WITH MONDAY CONTINUING TO BE THE HOTTEST DAY AND THE EXCESSIVE HEAT
WARNING REMAINS IN EFFECT. MODELS INDICATE MODEST WARMING IN THE
LOWER PORTION OF THE THERMAL PROFILE ON MONDAY SO THE COUPLE OF
DEGREES OF WARMING INDICATED BY THE FORECAST LOOKS GOOD. THE MAX
TEMP FORECAST FOR MONDAY REMAINS RIGHT AT THE THRESHOLD FOR
EXCESSIVE HEAT. THE NEXT SHORTWAVE TROUGH WILL MOVE ONSHORE EARLY ON
TUESDAY AND TRAVERSE ACROSS THE FORECAST AREA DURING THE DAY ON
TUESDAY. AT THIS POINT...EXPECT SOME ENHANCED CUMULUS DEVELOPMENT
FROM THE SOUTHERN SIERRA EASTWARD ACROSS THE HIGHER TERRAIN OF
SOUTHERN NEVADA.
.LONG TERM...WEDNESDAY THROUGH SATURDAY.
NO MAJOR CHANGES TO THE LONG TERM FORECAST ONCE AGAIN THIS MORNING.
AFTER A VERY WARM START TO THE WEEK...TEMPERATURES WILL MODERATE TO
AROUND 3-5 DEGREES ABOVE NORMAL DURING THE LATTER HALF OF THE WEEK.
A TROUGH MOVING THROUGH THE NORTHWEST STATES WILL KICK WINDS UP
SLIGHTLY DURING THE THURSDAY-FRIDAY TIME FRAME...BUT AT THIS POINT
APPEAR TO REMAIN BELOW ADVISORY LEVELS. THAT SAID THERE MAY BE SOME
INCREASED FIRE WEATHER CONCERNS. OTHERWISE NOT MUCH SENSIBLE WEATHER
TO SPEAK OF WITH DRY AND FAIRLY STABLE CONDITIONS ACROSS MOST OF THE
AREA.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...EXCESSIVE HEAT WARNING FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR NVZ016-017-020>022.
AZ...EXCESSIVE HEAT WARNING FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR AZZ002-003-036.
CA...EXCESSIVE HEAT WARNING FROM MONDAY MORNING THROUGH MONDAY
EVENING FOR CAZ522>527.
&&
UPDATE...OUTLER
PREVIOUS DISCUSSION...CZYZYK/WOLCOTT
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Jun 8, 3:49 AM PST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
449 AM PDT SUN JUN 8 2014
AZZ001>003-036-CAZ519>527-NVZ014>022-090500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
449 AM PDT SUN JUN 8 2014 /449 AM MST SUN JUN 8 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE PERIOD...BUT
ARE EXPECTED TO REACH EXCESSIVE HEAT LEVELS ON MONDAY AT ELEVATIONS
BELOW 4000 FEET IN THE MOJAVE DESERT...WHERE AN EXCESSIVE HEAT
WARNING IS IN EFFECT. THOSE WHO ARE HEAT SENSITIVE SHOULD MONITOR
FUTURE FORECASTS FOR UPDATES AND TAKE PRECAUTIONS TO PREPARE FOR THE
HEAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Heat, Las Vegas Valley
- When
- June 8, 12:00 PM PST to June 11, 6:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- County Official
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Two people died of heat related causes in the Las Vegas Valley.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, June 8 to 10, 2014$1.8 million · 1.75 in hail · 52 events
- Tornadoes and Flash Flood in Colorado, June 8, 20141 injured · $36,000 · EF2 · 14 events
- Tornadoes and Hail in New Mexico, June 8, 2014$105,000 · EF1 · 22 events
- Tornado and Damaging Winds in West Virginia, June 8, 2014$100,000 · EF1 · 9 events
- Flash Flooding in New York, June 8, 2014$235,000 · 8 events
- Damaging Wind in West Virginia, June 8, 2014$255,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Georgia, June 8, 2014$156,000 · EF0 · 4 events
- Hail and Damaging Winds in Florida, June 8, 20142 injured · $20,000 · 1 in hail · 21 events
- Flash Flooding and Hail in Mississippi, June 8 to 9, 20141 injured · $20,000 · 2.5 in hail · 18 events
- Hail and Lightning Strikes in Florida, June 8, 2014$50,000 · 1 in hail · 3 events
- Wildfire in Washington, June 8 to 9, 2014$50,000 · 1 event
- Tornado and Hail in Colorado, June 8, 2014$3,000 · EF1 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521420.